Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


A method for the computation of the error function of a complex variable
HTML articles powered by AMS MathViewer

by Otto Neall Strand PDF
Math. Comp. 19 (1965), 127-129 Request permission


This paper presents a method of computing $z \equiv \left ( {2/\sqrt \pi } \right )\int _0^z {{e^{ - {u^2}}}du}$, where $z$ is complex. It is shown that $z \equiv 1 - {\text {erf }}z$ has no zeros in the right-hand half plane. An estimate of $|{\text {erfc }}z|$ is derived.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 65.25
  • Retrieve articles in all journals with MSC: 65.25
Additional Information
  • © Copyright 1965 American Mathematical Society
  • Journal: Math. Comp. 19 (1965), 127-129
  • MSC: Primary 65.25
  • DOI:
  • MathSciNet review: 0170456